Announcement

Collapse
No announcement yet.

Mysterious illness

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mysterious illness

    3 months ago I began experiencing flu-like symptoms: extreme fatigue, muscle aches, severe headaches and then fever. I was treated with tylenol and antibiotics, but at the first dose, my symptoms were gone and I felt normal. The next month, same symptoms! They checked my urine and it was colonized with ecoli > 100,000
    so they put me on Augmentin. This time, the symptoms continued for a few days, even on antibiotics. At this point, I noticed both episodes were during my cycle. Sure enough the following month, same symptoms. It started 2 days before my period and went all the way through day 7 when they finally started me on antibiotics again.

    I have a Mitroffanoff w/augmented bladder. I drink water all day long and take cranberry and D-mannose. I started on Lyrica 50mg 3 times a day in late December. I've decided to wean off it slowly. I think it's made an impact on my bowels, making it much harder to go. I'm not sure if too much stool in the bowels makes it harder for water to flush the bladder? For a while I would drink TONS of water and get little output. It wouls be dark with a lot of mucus.

    In any case, it's a mystery and I will hit up my gynecologist and urologist for counsel. But is anyone familiar with my experience? Much thanks!

  • #2
    I think the mystery will end when a full bloodexam will be done!

    Comment


    • #3
      I'm not sure if this is side FX from lyrica or what, but I'm at my wits end! I'll look into blood work up.

      Comment


      • #4
        What was your blood pressure during those episodes?
        CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


        • #5
          Blood pressure has been normal. It does feel like I'm dysreflexic but the pain is much more severe! And it always coincides with fever. It is a week after my period and the headache/fever remain. I know that the immune system is lower during menstruation so maybe that's why I experience heightened symptoms? Tylenol and copious amounts of water are the only things that seem to help but that doesn't seem to be translating in my urine output.

          Comment


          • #6
            It is not uncommon during or right after your menses to get sick due to the immune system issue. That could put you more at risk. If you are sick with either a virus or bacterial infection, you may have a decrease in urine output due to the body's need to have more fluid when fighting something. Also, we tend to get a little dry when we aren't feeling well.

            It would be interesting to see what your hormonal levels are and if they may be impacting this?
            CKF
            The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

            Comment


            • #7
              Last night I seemed to have faired better with less headaches/fever. I stopped taking the 3rd 50mg dose of lyrica for 4 days now. My urine output is a little better although not as it could be. I've had more bowel movements which I think helps. I asked my SCI Dr. how I should proceed from there and he said it was ok to stop it altogether! From everything I read here that is not a good idea! He said 50mg is the lowest dose but I'm already apprehensive about dropping another 50mg. These are just pieces of the puzzle I've been trying to put together.

              Comment


              • #8
                Originally posted by SCI-Nurse View Post
                It is not uncommon during or right after your menses to get sick due to the immune system issue. That could put you more at risk. If you are sick with either a virus or bacterial infection, you may have a decrease in urine output due to the body's need to have more fluid when fighting something. Also, we tend to get a little dry when we aren't feeling well.

                It would be interesting to see what your hormonal levels are and if they may be impacting this?
                CKF
                Yes, then there's that piece of the puzzle! I will be seeing the gynecologist about this in a few days. There seems to be many women who have flu symptoms around their period. It could be a hormonal imbalance. All I know is that I cannot continue to live this way!

                Comment

                Working...
                X